Suicidality now associated with antiepileptic drugs too It’s not just antidepressants anymore. And benzos are well known to cause depression too. Anti-seizure meds are commonly used as “mood stabilizers” in bipolar disorder. The FDA issued an alert today. Update: Furious Seasons now has good commentary on this issue. ShareClick to share on Facebook (Opens in new window)Click to share on Twitter (Opens in new window)Click to share on LinkedIn (Opens in new window)Click to share on Pocket (Opens in new window)Click to email this to a friend (Opens in new window)Click to print (Opens in new window)Click to share on Pinterest (Opens in new window)Like this:Like Loading... Related 6 thoughts on “Suicidality now associated with antiepileptic drugs too” Add yours Kerry the best thing I know to recommend is diet, and nutrients and exercise and meditation…. whole body/spirit/mind practices… You can get heatlhy…sometimes it takes some work though… check out my “about” page…(top of page click on the tab) Lots of info and resources for diet and nutrition…and mindfulness etc. LikeLike Reply I wanted to take this opportunity to share my own experience with Depakote. I have not written about this before so I am hoping for some catharsis. I have been off of Depakote for 8 months now and am still not right in the head. The psych doc swore I was bipolar and I just couldn’t be convinced. I went to another doc and took a series of diagnostics and it turned out to me an immense amount of anxiety and depression…probably from being diagnosed bipolar! Anyway, this has been a horrendous process and wonder if I have permanent damage from the Depakote. I am very sensitive to medicine and was only on it and Lamictal for a total of 3 months. Crazy! Help anyone? LikeLike Reply Chantix (a drug used to help you quit smoking) has been found to have the same symptoms: suicidality; mood changes; behavioral changes; nausea; withdrawal symptoms; etc. Info on this drug are on the same FDA MedWatch page, BTW. I’ve been “off” psych meds for a couple years now except for my PRNs (Seroquel and Klonopin). I only use the Klonopin about once a month when I can’t sleep. I’ve only had to use the Seroquel once for about a week or so. During this past summer, I had researched Chantix deeply. This is a new warning that’s been issued about it and it was just in time for me. I’d had constant nausea; insomnia; constipation; and lethargy. Good to know that I’m not becoming ill due to bipolar disorder and PTSD. Had to treat Chantix as a psych drug, though, and titrate myself off it carefully. All seems well now…although the FDA warnings state that the symptoms CAN occur after you’ve stopped using it. I’ve had a lot of family crises going on all at the same time. Otherwise, I’d have been “caught up” with your blog. Hopefully, I’ll be finished by the end of the day (February 9th). Take care of yourself and know how very much I respect and admire you. Love… Sky LikeLike Reply Just ran accross this – amazing isn’t it – We have suicide off the charts with SSRI’s; emotionally crippling atypicals (don’t even get me started….) And now, this – Incredible! ‘Fair trial’ time – wrote the US Dept of Justice last week – Office of US Attorney General – asking for federal investigation – over this entire matter – would encouarge others to do the same – We’ll see – at least the word is FINALLY getting out – Duane LikeLike Reply This is very important news. thanks for the update. LikeLike Reply Gianna, w/out even reading the link, i’ve been keeping research and notes re: Depakote for nearly a decade. My daughter’s psych wouldn’t hear me on it. I also truly believe I have residual depression from the Xanax, also increased anxiety from it. I am grateful for you pushing this medication topic into the world, because as you know, I’ve been saying much to psychs for years, and why would they listen to me? I had many demand to see my print outs. Why couldn’t they look them up? I remember very specific conversation re: anti epileptics and one psych at least 6 years ago. Needless to say, do ya think he wrote notes that I was a wanna-be psychiatrist? [i was called that by one] Never! LikeLike Reply Thoughts? Cancel reply Enter your comment here... Fill in your details below or click an icon to log in: Email (required) (Address never made public) Name (required) Website You are commenting using your WordPress.com account. ( Log Out / Change ) You are commenting using your Google account. ( Log Out / Change ) You are commenting using your Twitter account. ( Log Out / Change ) You are commenting using your Facebook account. ( Log Out / Change ) Cancel Connecting to %s Notify me of new comments via email. Notify me of new posts via email. Δ This site uses Akismet to reduce spam. Learn how your comment data is processed.